Ohio, 2005Damaging Wind in Ohio, July 18, 2005
July 18, 2005 · NWS IWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 18, 11:36 AM EST, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 18, 11:36 AM EST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 AM EST MON JUL 18 2005
.AVIATION...
18Z-18Z...
AMS BECOMING VERY UNSTABLE WITH SFC BASED CAPES OVER 2000J/KG.
STRONG MOISTURE CONVERGENCE ALONG CDFNT OVER LM AND NE IL. EXPECT
TSTMS TO DVLP ALONG/AHEAD OF THIS FRONT THIS AFTN AND MOVE E-NE
ACROSS TAF SITES. MODELS INDICATING FRONT WILL BE SLOW TO MOVE
THROUGH THE AREA WITH WNDSHFT TO NW NOT OCCURRING UNTIL NEAR
DAYBREAK. DRIER AIRMASS WILL MOVE INTO THE AREA ON TUE WITH JUST SCT
CU.
&&
.PREV DISCUSSION...
UPDATED...
MINOR CHANGES TO ZONES/GRIDS. UPDATED TO ADD SVR TSTM WATCH ACROSS
SRN MI. ALSO REMAINDER OF THE AREA EXPECTED TO BECOME VERY UNSTABLE
THIS AFTN WITH FRONT APCHG AND THUS MENTIONED SVR STORMS THERE AS
WELL. STRATUS HAS HELD TEMPS DOWN ACROSS THE EAST THIS MORNING.
EXPECT THIS WILL MIX OUT SHORTLY AND TEMPS SHOULD RISE QUICKLY WITH
GOOD MIXING. WITH LATE START TO HEATING LOWERED MAXES A COUPLE OF
DEGREES TO AT MOST 93, BUT STILL COMBINED WITH HIGH DWPTS SHOULD
MEET HEAT ADVISORY CRITERIA SO LEFT IT IN EFFECT.
SHORT TERM...
TODAY AND TONIGHT...
SHORT WAVE TROF CURRENTLY DEPICTED IN THE WATER VAPOR SATELLITE
PICTURE TO BE OVER THE DAKOTAS WILL BE THE MAIN PLAYER IN OUR
WEATHER OVER THE NEXT 24 HOURS. A LINE OF THUNDERSTORMS HAS
DEVELOPED ALONG AND JUST AHEAD OF THE ASSOCIATED COLD FRONT. CURRENT
MODEL GUIDANCE IN GOOD AGREEMENT IN MOVING A PREFRONTAL TROF ACROSS
THE AREA LATER THIS AFTERNOON FOLLOWED BY THE COLD FRONT LATE
TONIGHT.
SUBSIDENCE IN CONJUNCTION WITH VERY WARM TEMPERATURES THIS MORNING
WILL LEAD TO A VERY HOT DAY WITH TEMPERATURES REACHING THE MID 90S
ACROSS MUCH OF THE AREA. VERY HOT TEMPERATURES COMBINED WITH
DEWPOINTS IN THE LOWER 70S WILL PRODUCE HEAT INDEX VALUES IN THE 100
TO 105 RANGE FOR SEVERAL HOURS THIS AFTERNOON. THIS MEETS CRITERIA
FOR A HEAT ADVISORY FOR MUCH OF NORTHERN INDIANA/NORTHWEST OHIO AND
SOUTH CENTRAL MICHIGAN.
IN ADDITION THE AIR IS VERY UNSTABLE AIR WITH CAPE OVER 3000 J/KG IS
PROGGED ACROSS NORTHERN INDIANA BY THIS AFTERNOON AND WITH THE FRONT
APPROACHING...ALL OF NORTHERN INDIANA SOUTHERN LOWER MICHIGAN AND
NORTHWEST OHIO ARE UNDER A SLIGHT RISK FOR SEVERE WEATHER TODAY. THE
FRONT IS EXPECTED TO WEAKEN AS IT ENCOUNTERS THE STUBBORN MID LEVEL
RIDGE ANCHORED OVER THE EASTERN QUARTER OF THE UNITED STATES. THE
PREFRONTAL TROFF EXPECTED TO CROSS THE AREA TODAY WILL ALSO DECREASE
CONVERGENCE ALONG THE FRONT AS IT APPROACHES. HOWEVER THERE SHOULD
BE ENOUGH INSTABILITY PRESENT TO PRODUCE THUNDERSTORMS.
ADDED SEVERAL DEGREES TO THE HIGH TEMPERATURE FORECAST THIS
AFTERNOON...MADE SOME MINOR ADJUSTMENTS TO THE SKY FORECAST AND
DEWPOINTS...BUT THE TIMING OF THE FRONT STILL LOOKS GOOD AND WAS
LEFT AS IS. WE WILL BE ISSUING A HEAT ADVISORY FOR THE SOUTHWEST
TWO THIRD OF OUR FORECAST AREA FOR THIS AFTERNOON.
LONG TERM...
SURFACE COLD FNT WASHES OUT TUE AS UPR TROF EJECTS NE ACRS SRN
CANADA W/NET EFFECT HERE LTL EFFECT HERE OTHER THEN A SLIGHT
LETDOWN IN THERMAL RIDGE TUE. HWVR...RTN FLW QUICKLY DVLPS ON WED
W/QUICK FOLLOWING SECONDARY ALG BC COAST THIS AM IN CONTD
PROGRESSIVE MEAN WESTERLY FLW ALG BORDER.
UPSTREAM DVLPMNT AHD OF THIS UPR TROF AND ASSOCD/WK FNTL INTRUSION
LIKELY AND W/BIT MORE NW FLW ALOFT AND A BIT MORE TROUGHING TAKING
SHAPE ACRS LKS DOWNSTREAM OF INTENSE UPR RIDGE ACRS THE FOUR
CORNERS...SUGGESTION REMAINS OF SOME CONV LEFT OVER POSSIBLY
BLEEDING INTO NW HALF LT WED NIGHT OR REDVLPG ACRS CWA THU. HWVR
ECMWF AND UKMET NOT SHOWING NEAR THE UPR TROUGHING OR SWD FNTL
INTRUSION LIKE THE GFS AND 18Z DGEX BACKED OFF CONSIDERABLY FM PRIOR
RUN ON THIS POSSIBLE SCENARIO. GIVEN BC SYS COMING IN AT SUCH A HIGH
LATITUDE AND DEGREE OF RIDGING IN PLACE ACRS SRN US BET IS THAT ERN
CANADA UPR LOW DVLPMNT WILL TAKE PLACE FURTHER N LIKE EC ADVERTISES.
AS SUCH...WILL NOT BUY INTO IMPLIED GFS BACKDOOR COLD FNT COOLING
LATE WEEK AND INSTEAD CONT GOING VERY WARM TONE. IN ADDITION...WILL
KEEP THINGS DRY AS IS UNTIL A MORE ROBUST MODEL SIGNAL OF POSSIBLE
CONV DVLPMNT THIS FAR SOUTH MATERIALIZES IN LATER RUNS FOR LT WED
AND THU.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 2 PM MONDAY TO 7 PM MONDAY FOR INZ005-INZ006-
INZ007-INZ008-INZ009-INZ013-INZ015-INZ016-INZ017-INZ018-
INZ020-INZ022-INZ023-INZ024-INZ025-INZ026-INZ027-INZ032-
INZ033-INZ034.
MI...HEAT ADVISORY FROM 2 PM MONDAY TO 7 PM MONDAY FOR MIZ079-MIZ080-
MIZ081.
OH...HEAT ADVISORY FROM 2 PM MONDAY TO 7 PM MONDAY FOR OHZ001-OHZ002-
OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.
LM...NONE.
&&
UPDATE...DJT
SHORT TERM/AVIATION...GLL
LONG TERM...HOLSTENHazardous weather outlook, Jul 18, 11:30 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1130 AM EST MON JUL 18 2005
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN
WERT...WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA
LAKE
1130 AM EST MON JUL 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD
OF AN APPROACHING COLD FRONT. A FEW OF THESE STORMS MAY BECOME
SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF
PENNIES...PARTICULARLY EAST OF A COLDWATER TO PERU LINE. IN
ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH STORMS THAT
DEVELOP.
HOT AND HUMID CONDITIONS WILL PREVAIL ONCE AGAIN THIS AFTERNOON.
HIGH TEMPERATURES RISING INTO 90S COMBINED WITH HIGH RELATIVE
HUMIDITY WILL CREATE HEAT INDICES FROM 95 TO 105...WITH A HEAT
ADVISORY IN EFFECT FOR MUCH OF INDIANA...SOUTHEAST MICHIGAN AND
NORTHWEST OHIO UNTIL EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BY THIS AFTERNOON.
LMZ043-046-061-191000-
530 AM EST MON JUL 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS AFTERNOON WITH AN
ISOLATED SEVERE STORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH POSSIBLE THIS MORNING. LOCALLY HEAVY RAINFALL AND HIGHER WINDS
AND WAVES WILL BE FOUND IN ANY STORMS THAT DO DEVELOP. THERE IS AN
INCREASED RISK OF RIP CURRENTS AT BEACHES TODAY... ESPECIALLY ON THE
BERRIEN COUNTY SHORELINE NEAR PIERS AND JETTIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 3:34 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EST MON JUL 18 2005
INZ003-004-012-MIZ077-078-182130-
BERRIEN-CASSMI-LAPORTE-ST JOSEPHIN-STARKE-
434 PM EDT (334 PM CDT) MON JUL 18 2005
SEVERE THUNDERSTORM WATCH 643 IS NO LONGER IN EFFECT FOR THE
FOLLOWING MICHIGAN COUNTIES
BERRIEN
CASS
SEVERE THUNDERSTORM WATCH 644 IS NO LONGER IN EFFECT FOR THE
FOLLOWING INDIANA COUNTIES
LA PORTE
ST. JOSEPH
STARKE
MB
Local storm report, Jul 18, 4:21 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EST MON JUL 18 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 SW ALBION 41.35N 85.47W
07/18/2005 NOBLE IN FIRE DEPT/RESCUE
LARGE TREE DOWNThunderstorm Wind, Van Wert
- When
- July 18, 5:30 PM EST
- Where
- Van Wert County, Van Wert
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.867, -84.567
A wind gust to 68 mph was measured in Van Wert. A small portable trailer was flipped over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 18 to 19, 20056 deaths · 5 events
- Heat in New Jersey, July 18 to 19, 20052 deaths · 11 events
- Heat in Virginia, July 18, 20051 death · 1 event
- Flash Flooding in Massachusetts, July 18, 2005$1.2 million · 3 events
- Hail and Damaging Winds in Michigan, July 18, 20051 injured · $143,000 · 55 kt wind · 12 events
- Lightning Strike in Indiana, July 18, 2005$150,000 · 1 event
- Damaging Winds in Arizona, July 18, 2005$73,000 · 54 kt wind · 4 events
- Damaging Wind in Indiana, July 18, 2005$70,000 · 50 kt wind · 1 event
- Damaging Winds in Michigan, July 18, 2005$60,000 · 53 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, July 18, 2005$50,000 · 2.5 in hail · 4 events
- Lightning Strike in Mississippi, July 18, 2005$40,000 · 1 event
- Damaging Wind in Tennessee, July 18, 2005$35,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470218.